Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online
Ask a Homeopath   »  

Looking alternative for levofloxacin to avoid side effect of tendon damage

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
Need a substitute for LEVOFLOXACIN 500MG-something to avoid side effect of tendon damage
Posted Sat, 20 Apr 2013 in Alternative Medicine
Answered by Dr. Michelle Gibson James 2 hours later
Hi, thanks for using healthcare magic

Levofloxacin is a a family of antibiotics called flouroquinolines. Most members of this antibiotic family are associated with potential tendonitis and tendon injury.

A replacement would depend on the infection being treated because antibiotics treat their own spectrum of bacteria.It would also be affect by any history of allergies to any medication.

In the case of an bacterial respiratory infection antibiotics such as augmentin, duricef, azithromycin , clarithromycin can be used.

In cephalosporin family of antibiotics.

If you can provide information on the type of infection that the antibiotic is being used for that would be helpful.

I hope this helps, feel free to contact with more information
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Homeopath

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor